Stabilizability conditions in terms of critical Hamiltonians and symbols. (English) Zbl 1129.93504

Summary: Symmetric functions of critical Hamiltonians, called symbols, were used in such problems of nonlinear control as the characterization of symmetries and feedback invariants. We derive here a stabilizability condition in the class of almost continuous feedback controls based on symbols. The methodology proposed consists of defining a selector of the multivalued covector field satisfying an extra degree condition on a sphere close to the origin. Then the above selector is extended to some neighborhood in order to get an exact differential form. Integration of that form gives us a control Lyapunov function candidate (Theorem 3.1). The condition proposed is applied to the analysis of a planar control-affine system with polynomial homogeneous vector fields. Unlike known results in the literature, we consider the case when each vector field vanishes at the origin and the control is bounded. We give stabilizability conditions explicitly in terms of the control system parameters (Theorem 4.1).


93D15 Stabilization of systems by feedback
93D05 Lyapunov and other classical stabilities (Lagrange, Poisson, \(L^p, l^p\), etc.) in control theory
93D20 Asymptotic stability in control theory
Full Text: DOI


[1] Artstein, Z., Stabilization with relaxed controls, Nonlinear anal. TMA, 7, 1163-1173, (1983) · Zbl 0525.93053
[2] Brockett, R., Asymptotic stability and feedback stabilization, (), 181-191
[3] Coron, J.-M., A necessary condition for feedback stabilization, Systems control lett., 14, 227-232, (1990) · Zbl 0699.93075
[4] Dayawansa, W.P., Recent advances in the stabilization problem for low dimensional systems, (), 165-203 · Zbl 0976.93509
[5] Eisenbud, D.; Levine, H.I., An algebraic formula for the degree of a \(C^\infty\) map germ, Ann. math., 106, 19-44, (1977) · Zbl 0398.57020
[6] Iggidr, A.; Jghima, H.; Outbib, R., Global stabilization of planar homogeneous polynomial systems, Nonlinear anal. TMA, 34, 1097-1109, (1998) · Zbl 0938.93053
[7] Jakubczyk, B., Critical Hamiltonians and feedback invariants, (), 219-256 · Zbl 0925.93136
[8] Jerbi, H.; Kharrat, T., Asymptotic stabilizability of homogeneous polynomial systems of odd degree, Systems control lett., 48, 87-99, (2003) · Zbl 1097.93033
[9] Kawski, M., Stabilization of nonlinear systems in the plane, Systems control lett., 12, 169-175, (1989) · Zbl 0666.93103
[10] M.A. Krasnosel’skij, P.P. Zabrejko, Geometrical methods of nonlinear analysis, Nauka, Moscow, 1975 (in Russian) (English Trans.), Springer, Berlin, 1984.
[11] J. Kurzweil, On the inversion of Lyapunov’s second theorem on stability of motion, Czech. Math. J. 6(81) (1956) 217-259, 455-484 (in Russian), (English Trans., Amer. Math. Soc. Transl., Ser. 2. 24 (1956), 19-77). · Zbl 0075.08002
[12] Lin, Y.; Sontag, E.D., Universal formula for stabilization with bounded controls, Systems control lett., 16, 393-397, (1991) · Zbl 0728.93062
[13] Liu, W., Feedback stabilization of real analytic systems in the plane, Systems control lett., 25, 131-139, (1995) · Zbl 0877.93099
[14] Milnor, J., Topology from a differential viewpoint, (1965), The University Press of Virginia Charlottesville
[15] Rouche, N.; Habets, P.; Laloy, P., Stability theory by Liapunov’s direct method, (1977), Springer New York · Zbl 0364.34022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.